# SDR CA110816007

- Difficulty date: August 5, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Dhav DHC2MKI
- Aircraft time: 14,119 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R302
- System (JASC): 7414 · Magneto/Distributor
- Part: Spring
- Part number: SP52109
- Condition: Corroded
- Location: Magneto
- Component: Magneto, Bosch
- Component part number: SB9RU3
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THIS ORIGINATED AS A "HOT" MAGNETO PROBLEM AFTER THE "P" LEAD WAS REMOVED FOR MAGNETO TIMING ACCESS AND AFTER PN, NT 5274, NUT COILED BERYLLIUM SPRING WAS REPLACED. (NOT PART OF MAGNETO O/H BUT PART OF THE "P" LEAD).  AN OPEN CIRCUIT CREATED A "HOT" MAGNETO BECAUSE OF THE BERYLLIUM OXIDATION ON THE PN SP 52109, LEAF SPRING SHORTED PART. WHEN "P" LEAD WAS REMOVED THE MAGNETO WAS NOT GROUNDED OUT CREATING A DIFFERENT "HOT" MAGNETO CONDITION.  GIVING MX  A FALSE SENSE OF SAFETY AS THE BERYLLIUM OXIDATION DID NOT ALLOW THE MAGNETO TO GROUND OUT BUT WAS INSULATIVE RATHER THAN CONDUCTIVE.  PILOTS AND MECHANICS MUST TREAT PISTON ENGINES AS DANGEROUSLY ALIVE UNTIL ALL SPARK PLUGS HAVE BEEN REMOVED. (SAFETY ISSUE) THIS ACFT WAS OPERATED PREVIOUSLY IN A SALT COASTAL INDUSTRIAL ATMOSPHERE WHICH WOULD ACCELERATE THE BERYLLIUM OXIDATION.
